Jump to content
CrazyBoards.org




Pristiq taken for one week, no change.


Recommended Posts

I know that antidepressants can take awhile to work, but I don't feel one iota better since taking Pristiq for one week.

Can anyone tell me how long I should give this medication before getting in touch with my pdoc?

Link to comment
Share on other sites

  • Replies 56
  • Created
  • Last Reply

I know that antidepressants can take awhile to work, but I don't feel one iota better since taking Pristiq for one week.

Can anyone tell me how long I should give this medication before getting in touch with my pdoc?

It's the newest, shiniest SNRI, but it's still an SNRI, so it'd be good to give it some two months. Of course it's possible that your current dose is too low for you to do anything. Are you experiencing any side effects?

Link to comment
Share on other sites

Hopefully you should start to notice some improvement after a month. Realistically, 2 -3 months for significant improvement. I know, the days drag by agonizingly slow. Unfortunately, most of the crazymeds take a long time to work.

Hang in there, a.m.

Link to comment
Share on other sites

I know that antidepressants can take awhile to work, but I don't feel one iota better since taking Pristiq for one week.

Can anyone tell me how long I should give this medication before getting in touch with my pdoc?

It's the newest, shiniest SNRI, but it's still an SNRI, so it'd be good to give it some two months. Of course it's possible that your current dose is too low for you to do anything. Are you experiencing any side effects?

Thanks everyone...I will have to be patient I guess. The only side effect I had was some mild nausea, which has since abated. There is just one dose 50 mg (one size fits all).

Link to comment
Share on other sites

Thanks, A.M!! I will keep ya'll posted. Glad to be a guinea pig. Drugs usually work quickly for me, in fact, too quickly and quite a few have made me manic like. Maybe this one won't do that. I just hope that it does work. I have been feeling mizrable for quite awhile.....

Link to comment
Share on other sites

Thanks, A.M!! I will keep ya'll posted. Glad to be a guinea pig. Drugs usually work quickly for me, in fact, too quickly and quite a few have made me manic like. Maybe this one won't do that. I just hope that it does work. I have been feeling mizrable for quite awhile.....

Effexor (which Pristiq is the active metabolite of) took a little longer to kick in fully for me than other ADs (despite the claim back in the day that it actually became effective more quickly for many patients). It's a very odd in that it seemed to go in and out of effectiveness for many weeks, but it eventually stabilized. That said, once it kicked in, it has been very solid and reliable. I've heard others mention similar experiences as well with Effexor.

Give it some time and patience. Keep us posted.

Link to comment
Share on other sites

I know that antidepressants can take awhile to work, but I don't feel one iota better since taking Pristiq for one week.

Can anyone tell me how long I should give this medication before getting in touch with my pdoc?

Hello,

One week is definitely not long enough to make any judgments. Give it time, try to be patient. I know it's hard. I'm almost 3 weeks into taking moclobemide and I haven't seen any positive results yet. And MAOIs (RIMAs) are supposed to kick in way faster than SSRIs and SNRIs. I wish you luck, and I would also like to hear how it turns out. Take care.

-Tom

Thanks Tom, I am hanging in there. I hope I get some relief sooner than later.

Link to comment
Share on other sites

I think I might be starting to feel a bit better. Not totally sure, but maybe. Will keep you all posted. A couple of postive things happened, so I am not totally sure if it is this that is making me feel better or the meds are starting to work. Another few days should tell. ;)

Link to comment
Share on other sites

It can take anywhere from 2 to 8 weeks to see benefit from the drug. Yes, be a bit more patient.

Gee, I was hoping I would see some relief from depression sooner. I stopped taking Elavil so that I could try Pristiq and I am really missing the pain relief from Elavil. I have arthritis.

Link to comment
Share on other sites

Guest Guest_dixiepeep_*

I am glad to say that after a month, I feel somewhat better with the Pristiq I see my pdoc this week and am going to ask if I can take two pills a day, because I don't feel as well as I think I could.

I hope I feel better soon. I called the doctor and he said to keep taking it

Link to comment
Share on other sites

I am going to see my pdoc today. She is going to give me more samples of Pristiq since I have run out of the ones she gave to me. She told me not to up the dosage, at least not now. She is glad I am able to tolerate the drug without side effects, since that has been a problem for me with many ssri's.

;)

post-5271-1214846515_thumb.jpg

Link to comment
Share on other sites

I am going to see my pdoc today. She is going to give me more samples of Pristiq since I have run out of the ones she gave to me. She told me not to up the dosage, at least not now. She is glad I am able to tolerate the drug without side effects, since that has been a problem for me with many ssri's.

What are the side effects? I feel really bad. I know I lack patience too. I am so ready to feel better!!!!! ;)

:)

post-5271-1214846515_thumb.jpg

Link to comment
Share on other sites

I am going to see my pdoc today. She is going to give me more samples of Pristiq since I have run out of the ones she gave to me. She told me not to up the dosage, at least not now. She is glad I am able to tolerate the drug without side effects, since that has been a problem for me with many ssri's.

What are the side effects? I feel really bad. I know I lack patience too. I am so ready to feel better!!!!! ;)

:)

Hang in there!!! It took nearly 4 weeks before I felt any better. I don't notice any side effects now that I've been taking it awhile, but it definitely does NOT increase my appetite.

post-5271-1214846515_thumb.jpg

Link to comment
Share on other sites

Hey Isolde,

I'm 2 weeks into Pristiq and Blue Eyes (another member) is 3 weeks in. B.E. seems to be having some good results after a couple weeks of being unsure. I had an exceptionally good day. Best I've had in months. I know it's only 1 day, but I wanted to share this with you anyway.

Link to comment
Share on other sites

My doc said I could stop taking the Pristiq and go back to Celexa. I am so relieved. I was having more problems on Pristiq than when I did not take any medicine at all. I also kept a jornal on how I felt before and compared it to how I feel now (3 weeks on Pristiq). I was going downhill the longer I took it. I could feel the increased anxiety/depresson and my husband could tell too. I hope it works for you all. I know meds work differently for each person so I don't want to put down any meds. It just did not work well for me.

Link to comment
Share on other sites

  • 1 month later...
Guest Ricer711

I have been on Pristiq for about 2 weeks after switching from Paxil and seem to have really good days and really bad days. Usually the worst is in the evening when my anxiety seems to heighten and I have a lot of trouble sleeping. I also have had a few panic attacks. Has anyone else experienced this? I wasn't sure if it was just because I was switching medications.

Link to comment
Share on other sites

  • 1 month later...
Guest Shelley

I've just finished my first week on Pristiq. The most significant side effects I've experienced so far are:

yawning

loss of appetite

nausea

increased anxiety

vivid dreams

dilated pupils

I take it in the morning, and I've noticed for the past couple of days, I've actually been sleeping quite well and waking up rested. I started taking Pristiq due to panic attacks and depression, but it feels like the drug has increased my anxiety. It feels less terrible today (day 7) than it did on the first day, so maybe I just need to wait it out. I was also prescribed xanax for anxiety; however, it makes me feel groggy the next day. My doctor says that isn't normal, and it should be out of my system after four hours, so I don't know what's up with that.

Regardless, I'm going to try to stick with this drug, as I haven't had much luck with other antidepressants. I've only ever taken SSRIs, so I'm hopeful an SNRI might have better effects. The extreme anxiety/panic attacks/racing thoughts are what initially sent me to the doctor for help (these are all new symptoms for me), so I'm a little bothered that Pristiq seems to be increasing those things.

Has anyone had any luck taking this for anxiety?

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...